Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 47, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Mar 13, 2007, 9:58 PM CDT for Atascosa County, Karnes County, Wilson County, Texas. It took effect at Mar 13, 2007, 10:04 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2007, 9:58 PM CDT (02:58 UTC)
- In effect from
- Mar 13, 2007, 10:04 PM CDT
- Expired
- Mar 14, 2007, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Atascosa County, TX, Karnes County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 80 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 440 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1164 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 140304
FFWEWX
TXC013-123-149-177-255-285-287-493-140600-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
958 PM CDT TUE MAR 13 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
LEE
FAYETTE
GONZALES
LAVACA
WILSON
DEWITT
ATASCOSA
KARNES
* UNTIL 100 AM CDT
* AT 948 PM CDT...WIDESPREAD SHOWERS AND THUNDERSTORMS PRODUCING MODERATE
TO HEAVY RAINFALL WERE OCCURRING ACROSS THE WARNED COUNTIES. RAINFALL
RATES WERE ESTIMATED AT ONE HALF TO ONE INCH AN HOUR. MOVEMENT WAS
EAST AT NORTHEAST AT 20 TO 30 MPH. DUE TO SATURATED GROUNDS ANY ADDITIONAL
RAINFALL WILL RESULT IN RAPID RUNOFF AND FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE YOAKUM...WESTHOFF...TANGLEWOOD...
SUTHERLAND SPRINGS...SUBLIME...STOCKDALE...SMILEY...SHINER...
SCHULENBURG...ROUND TOP...PANDORA...NIXON...MULDOON...MOULTON...
LEXINGTON...LA GRANGE...HOCHHEIM...HALLETTSVILLE...GONZALES...
GILLETT...GIDDINGS...FLORESVILLE...FLATONIA...FEDOR...
FAYETTEVILLE...EZZELL...DIME BOX AND CHEAPSIDE.
PLEASE CHECK WITH YOUR LOCAL LAW ENFORCEMENT AGENCY OR TXDOT FOR
THE LATEST INFORMATION ON ROAD CLOSURES.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2869 9799 2879 9810 2862 9834 2904 9851
2935 9818 2935 9776 2996 9697 3026 9708
3040 9727 3054 9694 3028 9667 3017 9680
3015 9666 2997 9658 2964 9689 2935 9659
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 13, 7:18 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Mar 13, 7:18 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 718 PM CDT TUE MAR 13 2007 .UPDATE... HAVE INCLUDED TORNADO WATCH #61 AND EXPIRED SEVERE THUNDERSTORM WATCH #60. HAVE ALSO TAPERED OFF POPS TO SLIGHT CHANCE FAR WEST AS UPPER TROUGH IS NOW ON THE MOVE. FINALLY, HAVE RE-ESTABLISHED TRENDS TO SENSIBLE WEATHER GRIDS FOR TONIGHT. && .PREV DISCUSSION... /ISSUED 634 PM CDT TUE MAR 13 2007/ AVIATION... UPPER LEVEL LOW ACROSS THE TEXAS PANHANDLE WILL CONTINUE TO PROGRESS EASTWARD OVERNIGHT. THIS WILL LEAD TO A CONTINUED CHANCE FOR SHRA/TSRA ACROSS SOUTH CENTRAL TEXAS THROUGH MUCH OF THE TAF PERIOD. CIGS ACROSS THE REGION WILL CONTINUE TO BE PREVAILING MVFR WITH POCKETS OF EMBEDDED IFR/LIFR...BUT CONDITIONS WILL GRADUALLY DETERIORATE OVERNIGHT. WIDESPREAD IFR CONDITIONS ARE EXPECTED BEFORE SUNRISE. IFR/LIFR VSBYS ARE POSSIBLE...BUT SHOULD REMAIN TEMPO AND LOCALIZED. AS THE UPPER LOW EJECTS TO THE EAST...CONDITIONS WILL SLOWLY IMPROVE FROM WEST TO EAST BY LATE MORNING. MODERATE SOUTHERLY FLOW CAN BE EXPECTED...EXCEPT IN AND AROUND THUNDERSTORMS. PREV DISCUSSION... /ISSUED 400 PM CDT TUE MAR 13 2007/ DISCUSSION... A CONTINUED GOOD CHANCE OF RAIN EXPECTED THROUGH WEDNESDAY MORNING...WITH LOCALLY HEAVY RAIN STILL POSSIBLE. WILL KEEP FLASH FLOOD WATCH THRU 7 AM WEDNESDAY MORNING. LOW ALOFT NEAR THE SE CORNER OF NEW MEXICO IS FORECAST TO MOVE EAST ACROSS TEXAS TONIGHT AND WEDNESDAY MORNING. AHEAD OF THIS MARCH RAIN MAKER...OCCASIONAL RAIN WILL CONTINUE FORMING TONIGHT...WITH SHOWERS AND THUNDERSTORMS. THE AREA OF RAIN WILL SLOWLY MOVE EAST TONIGHT THRU WEDNESDAY MORNING...AS THE LOW ALOFT IS CARRIED EAST. BY WEDNESDAY AFTERNOON A COMPOSITE OF SOLUTIONS SINCE THE WEEKEND SHOWS THE LOW MOVING EAST OF THE AREA...SIGNALING DECREASING CLOUDS AND RAIN CHANCES FROM THE WEST BEGINNING WEDNESDAY MORNING AND CONTINUING THRU WEDNESDAY AFTERNOON. MORE STABLE CONDITIONS EVOLVING QUICKLY FROM THE WEST WEDNESDAY NIGHT AND THURSDAY MORNING. THIS MAY HELP PATCHY FOG FORM OVER PART OF THE AREA THURSDAY MORNING... THEN MIXING OUT TO A MOSTLY SUNNY AND WARM DAY THURSDAY... AHEAD OF A COLD FRONT FORECAST TO MOVE ACROSS THE AREA ON THURSDAY NIGHT THROUGH FRIDAY. INITIALLY CLOUDS MAY COME WITH THE COLD FRONT AND AN ASSOCIATED S/W TROF COMING FROM THE N AND NW. CLEARING EXPECTED IN THE DAY FRIDAY AND FRIDAY NIGHT IN WAKE OF THIS PROGRESSIVE MOVING WEATHER SYSTEM. A MOSTLY SUNNY TO PARTLY CLOUDY DAY IS EXPECTED SATURDAY. INCREASING CLOUDS ARE EXPECTED SATURDAY NIGHT THROUGH MONDAY...AS SOUTHERLY WINDS RETURN AND INCREASE. MEDIUM RANGE TOOLS SHOW ANOTHER WINDOW FOR RAIN OPENING UP IN THE WEEK OF MAR 19 TO MAR 24. ONE WINDOW COULD COME WITH A WEAK COOL FRONT IN THE MIDDLE OF NEXT WEEK AND ANOTHER WINDOW FOR RAIN SHOWS UP LATE NEXT WEEK TO THE WEEKEND OF MARCH 24 AND 25...AS A 500 HPA LOW IS FORECAST TO APPROACH THE AREA FROM THE WEST. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 60 79 58 84 56 / 100 50 10 - - AUSTIN BERGSTROM INTL AIRPORT 60 78 54 84 52 / 100 50 10 - - DEL RIO INTL AIRPORT 57 87 57 89 60 / 30 10 - - - SAN ANTONIO INTL AIRPORT 60 81 58 86 58 / 100 40 10 - - && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...FAYETTE...FRIO...GILLESPIE...GONZALES... GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO... MEDINA...TRAVIS...WILLIAMSON...WILSON. && 04/13
Hazardous weather outlook, Mar 13, 5:37 AM CDT, 16 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 537 AM CDT TUE MAR 13 2007 TXZ171>173-183>194-202>209-217>225-228-141100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 537 AM CDT TUE MAR 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS ALL OF SOUTH CENTRAL TEXAS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE EASTERN TWO-THIRDS OF SOUTH CENTRAL TEXAS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Local storm report, Mar 13, 4:32 PM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
432 PM CDT TUE MAR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL NORDHEIM 28.92N 97.61W
03/13/2007 E0.50 INCH DEWITT TX LAW ENFORCEMENT
&&
MSLocal storm report, Mar 13, 6:49 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
649 PM CDT TUE MAR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL BANDERA 29.72N 99.07W
03/13/2007 E0.25 INCH BANDERA TX EMERGENCY MNGR
ONE QUARTER TO THREE-EIGHTHS INCH HAIL REPORTED NEAR THE
CITY OF BANDERA.
0500 PM FLASH FLOOD NEW BRAUNFELS 29.70N 98.12W
03/13/2007 COMAL TX DEPT OF HIGHWAYS
ROADS NEAR THE INTERSECTION OF HIGHWAY 46 AND LOOP 337
CLOSED DUE TO HIGH WATER.
0640 PM HAIL KARNES CITY 28.89N 97.90W
03/13/2007 E0.75 INCH KARNES TX LAW ENFORCEMENT
&&
MSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 7:14 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 31 min |
| Mar 14, 11:06 AM CDT | Severe Thunderstorm Warning | EWX | Fayette | 54 min |
| Mar 14, 5:58 PM CDT | Flash Flood Warning | EWX | DeWitt | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.